I had a CT with IV contrast scan over 5 weeks ago and am still having a rash, occasional chest pain and itching, mild lip/tongue swelling despite 25 mg Prednisone. I had anaphylaxis immediately after the CT and 6 hours later with tongue/lip swelling, hives etc. I am trying to taper the steroid. Has anyone else experienced a reaction like this? I am seeing the necessary physicians, but none of them have encountered a reaction like this.
Contrast mediums are known to cause allergic reactions. It may take time for the allergic reaction to settle down. Being watchful of your symptoms and adjustment of the steroid medication may be helpful.
I was very surprised to see this post, as it was a complete accident I ran across it! I just found out for myself that contrast has been causing some major health problems for me becuase of the metal content that I am allergic to. However, if you are allergic to iodine, you could be having a reaction to the iodine content also. Do you know if you are allergic to shrimp, or do you have skin reactions to wearing certain types of jewelry?
I have never reacted to jewelry or shrimp, but am going to have a bloodtest for shellfish allergy. I'm down to 7.5 mg prednisone and mostly just having a fairly constant rash and itching now. I'm really hoping that the other symptoms don't come back. Betbri, what problems are you having? Were you given contrast IV for a CT? I wasn't aware of metallic content in contrast. From what I've read, they presume that contrast allergy doesn't equal iodine or shellfish allergy, but I'm having the shellfish testing to be prudent.
Dr. Paderla, have you seen a reaction last this long (now 7 weeks)
The symptoms depend on the severity of the allergic reaction. As I can see you are gradually improving. It will help to maintain a dairy and monitor your reactions and symptoms. This will help to narrow down the search. Also, allergic testing would be worth looking into. Here, the severity of the allergic reaction is tested and based on this the therapy is planned. The dilution of the agent used and the course of therapy are planned according to the severity and with adequate monitoring the person is desensitized.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.